STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 STANDARD ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Back to Search Results |
| Catalog Number |
SSTD215STR |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/15/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This is 1st of 2nd mdr.
Event or Problem Description
It was reported that during the dissecting aneurysm procedure in the right vertebral artery (va), after the intermediate catheter was delivered in place, the physician delivered the subject guidewire.When rotating the subject guidewire to super selectively enter the true lumen of the aneurysm, the tip of the subject guidewire could no longer be twisted.The physician withdrew and found that the distal end of the guidewire was fractured.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
Event or Problem Description
Additional Manufacturer Narrative
This is 1st of 2nd mdr.D4 expiration date: updated.D4 gtin: updated.D9 product available to stryker: updated.D9 returned to manufacturer on: updated.H3 device evaluated by mfg: updated.H4 manufacturing date: updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the subject guidewire was returned in two fragments 206cm (proximal) and 8.9 (distal).The nitinol tubing was fractured with the platinum wire exposed and slightly stretched which is consistent with torquing of the subject guidewire.The distal end had a slight kink.The functional inspection was not performed.The reported event is covered in the device direction for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported guidewire distal tip broken/fractured during use was confirmed during analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that when rotating the subject guidewire to superselectively enter the true lumen of the aneurysm, the tip of the subject guidewire could no longer be twisted.The physician withdrew it and found that the distal end of the subject guidewire was fractured.Then, the physician replaced it with a new guidewire of the same model and continued the twisting superselection.However, during the superselection process, the tip of this guidewire also could not be twisted.After withdrawing it for examination, it was found that the distal end was also fractured.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, continuous flush was set up and maintained throughout the clinical procedure and the patients anatomy was moderately tortuous.The device was returned and it was confirmed that the distal end of the guidewire had been fractured with kinking and stretching noted, confirming the reported event.It is probable that the subject guidewire was fractured and damaged as it was manipulated through the anatomy to superselect the aneurysm lumen, as there was moderate tortuosity noted.An assignable cause of procedural factors will be assigned to the reported and analysed guidewire distal tip broken/fractured during use and to the analysed guidewire distal end/tip kinked/bent and guidewire distal tip stretched, as these defects appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.